Ask a doctor

How long will this burn/rash last? (photo)

I had Botox yesterday. No anesthetics. Within an hour I had a burn like rash that is raised and painful

I've never heard of this type of reaction. Any idea how long it might last?

Doctor Answers (3)

Burn or rash after Botox

+1
Very rarely will people experience a true reaction to Botox. I've had it happen less than 5x in thousands and thousands of injections. What you are experiencing, however, is not usually what's described. In the photo it appears you have a bruise, as well as redness and flushing. I would really just recommend you go back to your injector (whom I hope is a physician) for an evaluation asap.

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."


Las Vegas Dermatologist
4.5 out of 5 stars 8 reviews

Botox reactions

+1
Some people are allergic to the proteins in Botox, but usually with allergy to Botox we have seen swelling, itching and hives in the face.  Sometimes the itching of an allergy can feel like a burning in some people.  I do see in your picture what looks like a bruise (closer to your eye) so that would definitely cause a little pain and swelling.  Either way, if your symptoms don't resolve with time I would return to your physician for help.

Karen Stolman, MD
Salt Lake City Dermatologic Surgeon
5.0 out of 5 stars 7 reviews

Botox reaction

+1

Your reaction to botox is not typical. Bruising is expected but the amount of pain your describing is not common.  I would contact your plastic surgeon and be evaluated ASAP.

Arun Rao, MD
Tucson Plastic Surgeon
5.0 out of 5 stars 5 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.